MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORTHOCORD VIOLET W/MO7 TAPRNDL * PK/12; POLYDIOXANONE SUTURE

MEDOS INTERNATIONAL SARL ORTHOCORD VIOLET W/MO7 TAPRNDL * PK/12; POLYDIOXANONE SUTURE
Model Number 223104
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the customer in (b)(6) that during a rotator cuff repair procedure on (b)(6) 2021, it was observed that the orthocord violet w/mo7 taprndl suture device broke at the time of knotting.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported that during the rotator cuff repair procedure, two sutures were broken at the time of knotting, they were reviewed and the reason they broke was not the knotter.The complaint device is not being returned, therefore unavailable for a physical evaluation, however a two videos were provided.In the videos can be observed that the customer has a set of blue orthocord sutures, they are mentioning that the sutures are in a wet condition.They used a knot manipulator tool to pass the sutures through the hole and then applied tension and friction on the sutures and the result is a frayed suture, however, none of the sutures were broken.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the video review, this complaint can be confirmed.The possible root cause for the broken sutures can be attributed to an excessive force that was applied at the moment of tightening, also the act of fractioning the suture with an instrument can contribute to a suture damage.As per ifu 108147 in handling this or any other suture material, care should be taken to avoid damage when handling.Avoid the crushing or crimping damage due to the application of surgical instruments such as forceps or needle holders.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : according to the information provided, it was reported that during the rotator cuff repair procedure, two sutures were broken at the time of knotting, they were reviewed and the reason they broke was not the knotter (attached video of evidence and photos of the product).The complaint device has been received and evaluated.Upon visual inspection, it was observed that the suture is broken in four pieces, the suture is frayed at the ends.A manufacturing record evaluation was performed for the finished device 7l96175 number, and no non-conformances were identified.As part of depuy synthese mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, this complaint can be confirmed.The customer provided two videos which shows that they used a knot manipulator tool to pass the sutures through the hole and then applied tension and friction on the sutures and the result is a frayed suture.The possible root cause for the broken sutures can be attributed to an excessive force that was applied at the moment of tightening, also the act of fractioning the suture with an instrument can contribute to a suture damage.As per (b)(4) in handling this or any other suture material, care should be taken to avoid damage when handling.Avoid the crushing or crimping damage due to the application of surgical instruments such as forceps or needle holders.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthese mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Common Device Name
POLYDIOXANONE SUTURE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6013142063
MDR Report Key12721337
Report Number1221934-2021-03209
Device Sequence Number3750938
Product Code NEW
UDI-Device Identifier10886705008759
UDI-Public10886705008759
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K040004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number223104
Device Catalogue Number223104
Device Lot Number7L96175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer11/28/2021
12/02/2021
12/14/2021
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date11/29/2021
12/03/2021
12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown